Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Aug 8, 2017, 5:54 PM EDT for McIntosh County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2017, 5:54 PM EDT (21:54 UTC)
- Expired
- Aug 8, 2017, 6:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Charleston, SC
County McIntosh County, GA
The radar
The Charleston,SC radar (KCLX), 113 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 743 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
317
WWUS82 KCHS 082154
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
554 PM EDT TUE AUG 8 2017
GAZ116-117-119-138>141-082230-
Inland McIntosh-Coastal Liberty-Inland Liberty-Coastal Chatham-Inland
Bryan-Coastal McIntosh-Coastal Bryan-
554 PM EDT TUE AUG 8 2017
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...LIBERTY...
MCINTOSH AND CHATHAM COUNTIES...
At 554 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Halfmoon Landing, or 16 miles south of
Richmond Hill, moving east at 10 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Crescent, Halfmoon Landing, Harris Neck, Shellman Bluff, Eulonia,
Pine Harbor, Keller and Valona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Beaches are especially dangerous during thunderstorms because
lightning will usually strike the tallest object in the vicinity.
Move off beaches and get in a sturdy structure or automobile
immediately. Many people have been killed by lightning on beaches in
the southeastern United States.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3154 8150 3189 8124 3184 8105 3172 8116
3163 8118 3144 8128
TIME...MOT...LOC 2154Z 269DEG 9KT 3170 8126
$$
NEDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:59 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 8, 3:59 PM EDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Charleston SC 359 PM EDT Tue Aug 8 2017 .SYNOPSIS... A front will linger nearby through Thursday before lifting back north. High pressure will rebuild Friday through early next week. A cold front could approach the area next Monday or Tuesday. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Remainder of the afternoon: The combination of weak upper forcing, deep moisture and a web of mesoscale boundary interactions will keep numerous showers and tstms going over our SC zones. Rain will be heavy at times with localized flooding expected will training convection and in association with strongest storms. The latest HRRR model runs suggest the brunt of the heavier rains will slide offshore between around 22Z or 23Z at the latest. Much of this rain was falling during the low tide cycle along the coast, but rainfall rates were still impressive and will need to be monitored. Tonight: High resolution models continue to show scattered convection over southeast GA early this evening, likely decreasing after 01Z with the loss of diurnal heating. Across SC, showers and storms are expected to be mostly offshore at dusk to the north of the Savannah River, leaving areas of lighter rains with a few pockets of convective rains still possible. A weak cold front should drift over the forecast area tonight while deep moisture remains intact. A late night short wave in the mid levels may keep some scattered rains/showers around late in the night. We maintained chance POPs many areas after midnight which maintained good persistence with the previous forecast. Low temps will be in the lower to mid 70s and with the frontal zone in the vicinity, there could be patches of low clouds and patchy fog over inland areas, mainly north of I-16. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... A relatively wet pattern is expected. A weak mid-level trough will remain over our region while several shortwaves traverse the trough. The shortwaves on Wednesday and Thursday might be stronger and more noticeable to our weather. At the surface, a stationary front will linger nearby through Thursday, then transition into a warm front and rapidly move northward Thursday night into Friday. Deep moisture is in place with PWATs above 2.0", perhaps getting up to 2.3" at times. Lift should be decent due to the vicinity of the front, enhanced by cold pool boundaries. Numerous showers are expected, with the greatest potential being in the afternoon and evening. Instability is moderate for this time of year and models show it increasing into Friday, especially during peak heating. The overall risk of severe weather is low. Heavy rain appears to be the main threat, especially due to weak steering flow. Local flooding is not out of the question, especially in storms that train. Cloud cover and shower coverage should keep highs several degrees below normal. Lows will be in the lower to mid 70s. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... Weak upper ridging over the weekend will result in a slight increase in temperatures and a more typical summertime convection pattern favoring afternoon and evening hours. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... Through sunset, the coastal corridor will see showers and storms scattered to numerous at times, especially north of the Savannah River. Thunderstorms will produce heavy rains at times, lowering vsbys briefly below 2 miles at times. This evening, models differ on convective patterns but we carried prevailing showers at KCHS and vicinity showers at KSAV in the TAFs. Thunder is certainly still possible into the evening hours. We will also need to watch for MVFR/IFR cigs as a light surface wind shift to north is possible. While some of the numerical guidance hints at lower cigs, since most of the forecast soundings did not show tighter low level inversions we opted to wait on any introductions for now. Extended Aviation Outlook: Showers and tstms may occasionally affect the terminals, with temporary visibility restrictions the primary concern. && .MARINE... Tonight: Synoptic winds have decreased today and mainly light winds are expected tonight, becoming variable late as a weak front drops in. The main hazards tonight will be scattered to numerous showers and storms producing frequent cloud to water lightning strikes and heavy rains with low visibilities. Wednesday through Sunday: A front will linger nearby through Thursday before lifting back north. Atlantic high pressure will become the more dominant feature Friday through the weekend. A weak pressure gradient will result in winds at or below 10 kt with weak afternoon sea breezes close to the coast. Conditions may be favorable for waterspouts Wednesday morning with light and variable winds and deep moist vertical profiles. Atlantic high pressure will remain the dominant marine feature Wednesday through Sunday, resulting in south to southwest winds at or below 10 kt and weak afternoon sea breezes along the coast. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM... SHORT TERM...MS LONG TERM...MS AVIATION...MS MARINE...MS
Hazardous weather outlook, Aug 8, 4:06 PM EDT, 1 hour 48 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 406 PM EDT Tue Aug 8 2017 GAZ087-088-099>101-116>119-SCZ040-042>045-047>052-092015- Jenkins-Screven-Candler-Bulloch-Effingham-Inland Bryan-Coastal Bryan- Inland Chatham-Coastal Chatham-Allendale-Hampton-Inland Colleton- Dorchester-Inland Berkeley-Inland Jasper-Beaufort-Coastal Colleton- Charleston-Coastal Jasper-Tidal Berkeley- 406 PM EDT Tue Aug 8 2017 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. Heavy Rainfall: A front will move into the area this afternoon and numerous to widespread showers and thunderstorms are expected to continue through the early evening hours. Locally heavy rain will be possible and could cause minor flooding of low lying and poor drainage areas across southeast South Carolina and southeast Georgia. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-GAZ114-115-137>141-092015- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 nm- Waters from Edisto Beach SC to Savannah GA out 20 nm- Waters from Savannah GA to Altamaha Sound GA out 20 nm...including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA extending from 20 to 60 nm-Tattnall-Evans-Long-Inland Liberty-Coastal Liberty- Inland McIntosh-Coastal McIntosh- 406 PM EDT Tue Aug 8 2017 This Hazardous Weather Outlook is for Atlantic coastal waters and southeast Georgia. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Aug 8, 2:37 PM EDT, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Charleston SC
237 PM EDT TUE AUG 8 2017
SCZ040-042-081900-
Allendale-Hampton-
237 PM EDT TUE AUG 8 2017
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND ALLENDALE
COUNTIES...
At 237 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Hampton, moving east at 15 mph.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of this storm include...
Hampton, Lake Warren State Park, Varnville, Estill, Fairfax, Brunson,
Gifford and Scotia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3284 8093 3260 8138 3281 8143 3282 8142
3286 8144 3303 8108
TIME...MOT...LOC 1837Z 292DEG 13KT 3290 8116
NEDSpecial weather statement, Aug 8, 3:14 PM EDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Charleston SC
314 PM EDT TUE AUG 8 2017
SCZ050-081930-
Charleston-
314 PM EDT TUE AUG 8 2017
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY...
At 312 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Garris Landing, or 14 miles southwest of
McClellanville, moving east at 30 mph.
HAZARD...strong winds 45 to 55 mph, up to penny sized hail and
excessive cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately.
Some locations in the path of this storm include...
Mount Pleasant, McClellanville, Awendaw, Garris Landing, Cape Island,
Price Inlet, Bull Island and Lighthouse Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3310 7927 3307 7931 3299 7933 3298 7951
3288 7955 3286 7960 3285 7972 3300 7975
3301 7973 3304 7972 3314 7927
TIME...MOT...LOC 1912Z 259DEG 25KT 3296 7965
NEDSpecial weather statement, Aug 8, 4:48 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Charleston SC
448 PM EDT TUE AUG 8 2017
GAZ138-082115-
Inland Liberty-
448 PM EDT TUE AUG 8 2017
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY COUNTY...
At 448 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Hinesville, moving east at 15 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Hinesville, Fort Stewart, McIntosh, Walthourville, Flemington,
Allenhurst, Gumbranch and Gum Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3185 8173 3202 8166 3196 8157 3194 8141
3173 8154
TIME...MOT...LOC 2048Z 275DEG 15KT 3186 8160
NEDLocal storm report, Aug 8, 4:53 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
453 PM EDT TUE AUG 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM MARINE TSTM WIND 6 WSW FOREST BEACH 32.12N 80.83W
08/08/2017 M57 MPH AMZ352 SC MESONET
MESONET SITE REPORTED A 49 KNOT WIND GUST.
&&
EVENT NUMBER CHS1700540
LMMLocal storm report, Aug 8, 4:55 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
455 PM EDT TUE AUG 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM MARINE TSTM WIND 6 WSW FOREST BEACH 32.12N 80.83W
08/08/2017 M41 MPH AMZ352 SC MESONET
MESONET SITE REPORTED A 36 KNOT WIND GUST.
&&
EVENT NUMBER CHS1700541
LMMSpecial weather statement, Aug 8, 5:54 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
554 PM EDT TUE AUG 8 2017
GAZ116-117-119-138>141-082230-
Inland McIntosh-Coastal Liberty-Inland Liberty-Coastal Chatham-Inland
Bryan-Coastal McIntosh-Coastal Bryan-
554 PM EDT TUE AUG 8 2017
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...LIBERTY...
MCINTOSH AND CHATHAM COUNTIES...
At 554 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Halfmoon Landing, or 16 miles south of
Richmond Hill, moving east at 10 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Crescent, Halfmoon Landing, Harris Neck, Shellman Bluff, Eulonia,
Pine Harbor, Keller and Valona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Beaches are especially dangerous during thunderstorms because
lightning will usually strike the tallest object in the vicinity.
Move off beaches and get in a sturdy structure or automobile
immediately. Many people have been killed by lightning on beaches in
the southeastern United States.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3154 8150 3189 8124 3184 8105 3172 8116
3163 8118 3144 8128
TIME...MOT...LOC 2154Z 269DEG 9KT 3170 8126
NEDThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 1:30 PM EDT | Special Weather Statement | CHS | Allendale | 45 min |
| Aug 8, 2:04 PM EDT | Special Marine Warning | CHS | 56 min | |
| Aug 8, 2:17 PM EDT | Special Weather Statement | CHS | Allendale | 28 min |
| Aug 8, 2:32 PM EDT | Special Weather Statement | CHS | Charleston | 28 min |
| Aug 8, 2:37 PM EDT | Special Weather Statement | CHS | Hampton | 23 min |
| Aug 8, 3:05 PM EDT | Areal Flood Advisory | CHS | Charleston | 55 min |
| Aug 8, 3:14 PM EDT | Special Weather Statement | CHS | Charleston | 16 min |
| Aug 8, 3:19 PM EDT | Special Marine Warning | CHS | 116 min | |
| Aug 8, 4:08 PM EDT | Special Marine Warning | CHS | 97 min | |
| Aug 8, 4:42 PM EDT | Special Marine Warning | CHS | 93 min | |
| Aug 8, 5:52 PM EDT | Special Marine Warning | CHS | 113 min | |
| Aug 8, 4:48 PM EDT | Special Weather Statement | CHS | Liberty | 27 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.